Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 195, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Nov 24, 2004, 7:06 AM CST for Tallapoosa County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2004, 7:06 AM CST (13:06 UTC)
- Expired
- Nov 24, 2004, 7:45 AM CST
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Tallapoosa County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 5:20 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 5:45 AM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Nov 24, 5:45 AM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 545 AM CST WED NOV 24 2004 ...UPDATE...WILL UPDATE ZONES TO REFLECT THE ISSUANCE OF THE TORNADO WATCH 897...THE EXPIRATION OF TORNADO WATCH 895...AND TO CLEAR BLOUNT...JEFFERSON...WALKER...FAYETTE...AND TUSCALOOSA FROM TORNADO WATCH NUMBER 896. && .BMX WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH IN EFFECT FOR EASTERN AND CENTRAL PORTIONS UNTIL 9 AM CST TODAY...TORNADO WATCH IN EFFECT FOR SOUTHEAST COUNTIES UNTIL 11 AM CST TODAY...FLOOD WATCH IN EFFECT FOR ALL BUT SOUTHEAST COUNTIES THROUGH 6 PM CST TODAY. && 02 JBW
Hazardous weather outlook, Nov 23, 11:30 PM CST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1130 PM CST TUE NOV 23 2004 ALZ011>015-017>050-241300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1130 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(OVERNIGHT) A STRONG COLD FRONT WILL MOVE TOWARDS CENTRAL ALABAMA BRINGING A LINE OF STRONG TO SEVERE THUNDERSTORMS TO THE AREA OVERNIGHT. AS THE COLD FRONT AND UPPER LEVEL SYSTEM MOVE CLOSER TO THE STATE...SEVERAL FACTORS WILL COME TOGETHER TO BRING A THREAT OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES TO CENTRAL ALABAMA. INCREASING WIND PROFILES AND UPPER LEVEL FORCING...ALONG WITH AN UNSTABLE AIR MASS...WILL RESULT IN A SQUALL LINE OF THUNDERSTORMS FORMING...WITH ISOLATED SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES. THIS LINE OF THUNDERSTORMS WILL MOVE INTO THE STATE AROUND 2AM AND BE NEAR THE BIRMINGHAM METRO AREA AROUND 5 AM AND THEN ACROSS EAST ALABAMA AROUND 7AM. IN ADDITION TO THE THREAT FOR TORNADOES AND STRONG GUSTY WINDS...HEAVY RAIN IS POSSIBLE. WITH MANY LOCATIONS ALONG AND NORTH OF INTERSTATE 20 HAVING RECEIVED 2 TO 4 INCHES OF RAIN ALREADY...ANY ADDITIONAL HEAVY RAIN WILL RESULT IN FLASH FLOODING. A FLOOD WATCH WILL BE REISSUED TONIGHT FOR ALL BUT THE SOUTHEASTERN QUADRANT OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY) STRONG TO SEVERE THUNDERSTORMS WILL BE IN PROGRESS WEDNESDAY MORNING AS THE SQUALL LINE TRACKS THROUGH CENTRAL ALABAMA...AND EXITS THE SOUTHEASTERN CORNER OF THE FORECAST AREA BY THE AFTERNOON HOURS ON WEDNESDAY. OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY BE REQUIRED TONIGHT AND WEDNESDAY MORNING.
In the hours before
Local storm report, Nov 24, 4:48 AM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
548 AM CDT WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 WIND DAMAGE CEDAR BLUFF
11/24 PWR LNS DWN CHEROKEE
&&Special weather statement, Nov 24, 6:02 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 602 AM CST WED NOV 24 2004 ALZ013-015-017-023-024-241235- BLOUNT AL-FAYETTE AL-JEFFERSON AL-TUSCALOOSA AL-WALKER AL- TORNADO WATCH NUMBER 896 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES: BLOUNT...FAYETTE...JEFFERSON...TUSCALOOSA...WALKER...
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 7:21 PM CST | Severe Thunderstorm Warning | BMX | Lamar | 54 min |
| Nov 23, 8:13 PM CST | Severe Thunderstorm Warning | BMX | Marion | 62 min |
| Nov 23, 9:27 PM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 63 min |
| Nov 23, 9:48 PM CST | Tornado Warning | BMX | Lamar, Marion | 42 min |
| Nov 23, 10:16 PM CST | Severe Thunderstorm Warning | BMX | Winston | 59 min |
| Nov 24, 12:04 AM CST | Flash Flood Warning | BMX | Marion | 116 min |
| Nov 24, 12:43 AM CST | Flash Flood Warning | BMX | Lamar | 2 hr |
| Nov 24, 2:08 AM CST | Severe Thunderstorm Warning | BMX | Cherokee | 22 min |
| Nov 24, 3:08 AM CST | Flash Flood Warning | BMX | Lamar, Marion | 3 hr |
| Nov 24, 3:16 AM CST | Tornado Warning | BMX | Sumter | 44 min |
| Nov 24, 3:19 AM CST | Tornado Warning | BMX | Pickens | 56 min |
| Nov 24, 3:35 AM CST | Flash Flood Warning | BMX | Jefferson, Tuscaloosa | 3 hr |
| Nov 24, 3:40 AM CST | Tornado Warning | BMX | Greene | 35 min |
| Nov 24, 3:47 AM CST | Tornado Warning | BMX | Marengo | 58 min |
| Nov 24, 3:51 AM CST | Flash Flood Warning | BMX | Cherokee, Etowah | 3 hr |
| Nov 24, 4:31 AM CST | Tornado Warning | BMX | Dallas | 44 min |
| Nov 24, 5:03 AM CST | Flash Flood Warning | BMX | St. Clair | 3 hr |
| Nov 24, 5:14 AM CST | Tornado Warning | BMX | Dallas | 31 min |
| Nov 24, 5:23 AM CST | Tornado Warning | BMX | Marengo | 22 min |
| Nov 24, 5:37 AM CST | Tornado Warning | BMX | Autauga, Chilton, Dallas | 38 min |
| Nov 24, 6:06 AM CST | Tornado Warning | BMX | Lowndes | 24 min |
| Nov 24, 6:11 AM CST | Tornado Warning | BMX | Autauga | 49 min |
| Nov 24, 6:19 AM CST | Tornado Warning | BMX | Chilton, Coosa | 26 min |
| Nov 24, 6:20 AM CST | Flash Flood Warning | BMX | Shelby | 2 hr |
| Nov 24, 6:33 AM CST | Flash Flood Warning | BMX | Jefferson | 117 min |
| Nov 24, 6:41 AM CST | Tornado Warning | BMX | Elmore | 49 min |
| Nov 24, 6:42 AM CST | Flash Flood Warning | BMX | Cherokee, Etowah | 3 hr |
| Nov 24, 6:44 AM CST | Tornado Warning | BMX | Coosa | 31 min |
| Nov 24, 6:52 AM CST | Flash Flood Warning | BMX | Blount | 3 hr |
| Nov 24, 7:03 AM CST | Flash Flood Warning | BMX | Calhoun, Talladega | 3 hr |
| Nov 24, 7:04 AM CST | Tornado Warning | BMX | Calhoun, Talladega | 41 min |
| Nov 24, 7:05 AM CST | Tornado Warning | BMX | Clay | 25 min |
| Nov 24, 7:30 AM CST | Severe Thunderstorm Warning | BMX | Macon, Tallapoosa | 30 min |
| Nov 24, 7:54 AM CST | Severe Thunderstorm Warning | BMX | Lee | 51 min |
| Nov 24, 8:10 AM CST | Tornado Warning | BMX | Chambers, Lee | 35 min |
| Nov 24, 8:12 AM CST | Flash Flood Warning | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 4 more | 4 hr |
| Nov 24, 11:55 AM CST | Flash Flood Warning | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 4 more | 4 hr |
| Nov 24, 3:59 PM CST | Flash Flood Warning | BMX | Calhoun, Etowah, St. Clair | 4 hr |
| Nov 24, 4:17 PM CST | Flash Flood Warning | BMX | St. Clair | 4 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.